Volume 23, issue 2 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Derived induction and restriction theory

Akhil Mathew, Niko Naumann and Justin Noel

Geometry & Topology 23 (2019) 541–636

Let G be a finite group. To any family of subgroups of G, we associate a thick –ideal Nil of the category of G–spectra with the property that every G–spectrum in Nil (which we call –nilpotent) can be reconstructed from its underlying H–spectra as H varies over . A similar result holds for calculating G–equivariant homotopy classes of maps into such spectra via an appropriate homotopy limit spectral sequence. In general, the condition E Nil implies strong collapse results for this spectral sequence as well as its dual homotopy colimit spectral sequence. As applications, we obtain Artin- and Brauer-type induction theorems for G–equivariant E–homology and cohomology, and generalizations of Quillen’s p–isomorphism theorem when E is a homotopy commutative G–ring spectrum.

We show that the subcategory Nil contains many G–spectra of interest for relatively small families . These include G–equivariant real and complex K–theory as well as the Borel-equivariant cohomology theories associated to complex-oriented ring spectra, the Ln–local sphere, the classical bordism theories, connective real K–theory and any of the standard variants of topological modular forms. In each of these cases we identify the minimal family for which these results hold.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

equivariant homotopy theory, Artin's theorem, Brauer's theorem, induction, spectral sequences, K–theory, topological modular forms, tensor triangulated categories, Quillen's F–isomorphism theorem, group cohomology
Mathematical Subject Classification 2010
Primary: 19A22, 20J06, 55N91, 55P42, 55P91
Secondary: 18G40, 19L47, 55N34
Received: 27 July 2015
Revised: 24 July 2018
Accepted: 29 August 2018
Published: 8 April 2019
Proposed: Jesper Grodal
Seconded: Ulrike Tillmann, Haynes R Miller
Akhil Mathew
Department of Mathematics
University of Chicago
Chicago, IL
United States
Niko Naumann
Fakultät für Mathematik
Universität Regensburg
Justin Noel
Fakultät für Mathematik
Universität Regensburg